67.9K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Questran for liver secondaries

4 REPLIES 4
Guest user
Not applicable

Re: Questran for liver secondaries

No one else on the forums seems to have experience of Questran (colestyrmine), so this is my experience:
When I started taking it I was going crazy with the intense itching caused by jaundice due to the cancer in my liver. I wasn't particularly yellow looking, but the bile coming out through my skin was causing inching in every part of my body. It was so bad that I could not sleep despite paracetomol, anti-histamines and sleeping tablets (zopiclone). Taking Questran was brilliant as it started to reduce the itching almost immediately, and by changing the sleeping tablets to amytriptiline I started to get some much needed sleep. I am now 4 weeks into a weekly course of Taxol, and this seems to be working on the liver cancer itself. The itching has pretty much gone, but I intend to keep taking the Questral until I'm sure that the liver is functioning more normally.
Guest user
Not applicable

Re: Questran for liver secondaries

Lynn,
I pray that yo already have found the answers to your questions. Keep ud posted regarding your problem so that we can help.
Jo_BCC
Member

Re: Questran for liver secondaries

Hi Lynn,
I'm sorry you're not getting much response to your question here, could I suggest you give the helpline a call after today, lines are open again in the morning at 9am - 5pm, calls are free 0808 800 6000.
Take care,
Jo, Facilitator

Guest user
Not applicable

Re: Questran for liver secondaries

Hi Lynn
I don't have answer for you but I am bumping it up as I am sure someone out there will be able to help. I think lots of us have been struggling with the new forum which is why no one has responded as yet
Cheers
Melissa
Guest user
Not applicable

Questran for liver secondaries

Hi. Is anyone else out there taking Questran (colestramine) for the itching caused by cancer spreading to liver? The itching has been driving me crazy. Piriton didn't have any effect, so my GP put me on Questran and I'm hoping that it will do the trick and at least let me get some decent sleep.
Does anyone out there have any experience of this drug, or any suggestions about how to control the itching?
Many thanks, Lynn